|Title:||Acute Pancreatitis and Amiodarone: A Case Report||Authors:||CHEN, YEN-YUAN
|Keywords:||acute pancreatitis;amiodarone;amylase;lipase||Issue Date:||2007||Journal Volume:||13||Journal Issue:||6||Start page/Pages:||975-977||Source:||World Journal of Gastroenterology||Abstract:||
Amiodarone, a class III antiarrhythmic drug, is one of the most effective drugs used in the treatment of ventricular and paroxysmal supraventricular tachyarrhythmia. Adverse effects of amiodarone including pulmonary toxicity, hepatotoxicity, aggravation of arrhythmia, and thyroid diseases are well understood. A 66-year old woman with acute pancreatitis was admitted to our hospital with the complaint of epigastralgia radiating to both flanks for two months. Her symptoms and elevation of pancreatic enzymes did not respond to conventional medical treatment of pancreatitis for 18 d. No known causal factors for pancreatitis such as biliary tract stone, hypertriglyceridemia and alcohol consumption could be identified. Under the suspicion of amiodarone-induced acute pancreatitis, amiodarone was substituted by propafenone. Her symptoms soon alleviated and serum lipase level declined. Three months after hospital discharge, the abdominal pain did not recur. Amiodarone was approved to treat recurrent ventricular fibrillation or sustained ventricular tachyarrhythmia that has been resistant to other medications since 1986. Pancreatitis is a very rare adverse effect associated with the use of amiodarone, and only four cases of amiodarone-induced pancreatitis have been reported in literature. We report a patient who developed acute pancreatitis during amiodarone therapy.
|Appears in Collections:||醫學系|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.